MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 ANC TEST KIT

BIOMERIEUX, INC VITEK® 2 ANC TEST KIT
Model Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of discrepant results associated with vitek® 2 anc test kit.The customer reported that they had a cap survey organism that was identified by vitek® 2 as clostridium clostridiiforme and the expected result was clost septicum.After receiving the cap results, a second swab was tested and the expected result of clost septicum was obtained.No patient is involved in this event.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united states reported to biomérieux a misidentification of a clostridium septicum cap survey sample as clostridium clostridioforme (95%) in association with the vitek® 2 anc test kit.An investigation was performed.The biomérieux internal lyophilized cap sample d-04 was reconstituted and subbed onto anaerobic cdc agar, which was incubated under anaerobic conditions for 24 hours, and tested on three different vitek® 2 anc lots.Vitek® ms testing was also performed.All three card lots tested obtained an excellent id (99%) of c.Septicum.The vitek® ms also identified the organism as c.Septicum, with a 99.9% confidence value.When customer lab reports with the incorrect ids of c.Clostridioforme were examined, it was noted that a "gram negative" result was entered for offline testing instead of "gram positive".This resulted in c.Clostridioforme being identified instead of c.Septicum.In some of these cases, there was also one atypical negative result (bdfuc) when compared to expected reaction results for c.Septicum.In conclusion the vitek® 2 anc test kit.Performed as expected and no further action is necessary.

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key6597321
Report Number1950204-2017-00166
Device Sequence Number91871
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2018
Device Model Number21347
Device Lot Number2440202103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1